Sore Feet & Constipation
The last 3 weeks has been a story of sore feet and constipation. Both of these are well known side effects of the chemo drug that I am taking. The sore feet were so bad for a few days that I could hardly walk.
When I was told about the sore feet being a side effect, I wondered why so posed the question. Apparently the fastest growing cells in a normal human body are those on the soles of your feet, the palms of your hands, and the inside of your mouth. When you think about it, this makes perfect sense as these are the cells that are being worn away the quickest. The chemo drug I am taking is designed to attack fast growing cancerous cells but it has difficulty deciding between fast growing cancerous cells and fast growing normal cells so it has a go at both - hence the sore feet. I can probably expect sore hands and sore mouth as well over the next 3 weeks.
I saw the doc this morning and he has given me some more pills to try and counteract the sore feet effect. I have to take 3 of these 3 times a day so together with my 10 chemo pills and my daily vitamin pill, I am now on 20 a day.
When I had the constipation, I was given a mild laxative which did not work, then a stronger one with the threat of if that did not work the district nurse was comimg round to give me an enema. I'm not sure whether it was the threat of an enema or the stronger laxative that got me going
My body is standing up well to the treatment so I have been prescribed the full dose again for the next 3 weeks. In myself, I am feeling fine apart from the continual tiredness but if that is all I have to put up with, I will be well pleased. In fact Anne and I have spent the last few days in London visiting our son and his family so we're trying to do as many "normal" things as possible.
Next report in 3 weeks time on 10th October when I will have completed 9 weeks of the 12 week course of chemo.